Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 22, NWS Pueblo, CO

April 11, 202516 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 11, 2025, 2:02 PM MDT for 16 counties in Colorado. It took effect at Apr 12, 2025, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2025, 2:02 PM MDT (20:02 UTC)
In effect from
Apr 12, 2025, 10:00 AM MDT
Expired
Apr 12, 2025, 9:00 PM MDT
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 120 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2958 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS85 KPUB 112002
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
202 PM MDT Fri Apr 11 2025

COZ224-225-229-230-121215-
/O.UPG.KPUB.FW.A.0016.250412T1600Z-250413T0300Z/
/O.NEW.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/
/O.CON.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
202 PM MDT Fri Apr 11 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224,
225, 229, AND 230...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 224, 225, 229, AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 224, 225, 229 and 230.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ220-221-223-226>228-231-121215-
/O.UPG.KPUB.FW.A.0016.250412T1600Z-250413T0300Z/
/O.NEW.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
202 PM MDT Fri Apr 11 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220,
221, 223, 226, 227, 228, AND 231...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 220, 221, 223, 226, 227, 
  228 and 231.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
617 
WWUS85 KPUB 120926
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
326 AM MDT Sat Apr 12 2025

COZ222-130130-
/O.EXA.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/
/O.EXA.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
326 AM MDT Sat Apr 12 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 222... 

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH 
SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 222...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 10 AM this morning to 9 PM MDT this evening. A Fire 
Weather Watch has also been issued. This Fire Weather Watch for
gusty winds and low relative humidity is in effect from Sunday 
morning through Sunday evening.

* AFFECTED AREA...Fire Weather Zone 222.

* TIMING...For the Red Flag Warning, from 10 AM this morning to 
  9 PM MDT this evening. For the Fire Weather Watch, from Sunday 
  morning through Sunday evening.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ224-225-229-230-130130-
/O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/
/O.CON.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
326 AM MDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 224, 225, 229, AND 230...


...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 224, 225, 229, AND 230...

* AFFECTED AREA...Fire Weather Zones 224, 225, 229 and 230.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ227-228-130130-
/O.EXA.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/
/O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
326 AM MDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 227 AND 228...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 227 AND 228...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in 
effect from Sunday morning through Sunday evening.

* AFFECTED AREA...Fire Weather Zones 227 and 228.

* TIMING...For the Red Flag Warning, from 10 AM this morning to 
  9 PM MDT this evening. For the Fire Weather Watch, from Sunday 
  morning through Sunday evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ220-221-223-226-231-130130-
/O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Northern El Paso County Including Monument and Black Forest-
Crowley County Including Ordway-
326 AM MDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 220, 221, 223, 226, AND 231...

* AFFECTED AREA...Fire Weather Zones 220, 221, 223, 226 and 231.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
448 
WWUS85 KPUB 121408
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
808 AM MDT Sat Apr 12 2025

COZ222-224-225-227>230-130615-
/O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/
/O.CON.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
808 AM MDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222, 224, 225, 227, 228, 229, AND 230...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 222, 224, 225, 227, 228, 229, AND 230...

* AFFECTED AREA...Fire Weather Zones 222, 224, 225, 227, 228, 
  229 and 230.

* TIMING...For the Red Flag Warning, until 9 PM MDT this 
  evening. For the Fire Weather Watch, from Sunday morning 
  through Sunday evening.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ220-221-223-226-231-130300-
/O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Northern El Paso County Including Monument and Black Forest-
Crowley County Including Ordway-
808 AM MDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220, 221, 223, 226, AND 231...

* AFFECTED AREA...Fire Weather Zones 220, 221, 223, 226 and 231.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
029 
WWUS85 KPUB 122003
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
203 PM MDT Sat Apr 12 2025

COZ222-224-225-227>230-131215-
/O.UPG.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/
/O.NEW.KPUB.FW.W.0023.250413T1500Z-250414T0200Z/
/O.CON.KPUB.FW.W.0022.000000T0000Z-250413T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
203 PM MDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222, 224, 225, 227, 228, 229, AND 230...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222,
224, 225, 227, 228, 229, AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 9 AM to 8 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zones 222, 224, 225, 227, 228, 
  229 and 230.

* TIMING...For the first Red Flag Warning, until 9 PM MDT this 
  evening. For the second Red Flag Warning, from 9 AM to 8 PM 
  MDT Sunday.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-221-223-226-231-130300-
/O.CON.KPUB.FW.W.0022.000000T0000Z-250413T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Northern El Paso County Including Monument and Black Forest-
Crowley County Including Ordway-
203 PM MDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220, 221, 223, 226, AND 231...

* AFFECTED AREA...Fire Weather Zones 220, 221, 223, 226 and 231.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
316 
WWUS85 KPUB 130255
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
855 PM MDT Sat Apr 12 2025

COZ222-224-225-227>230-131900-
/O.EXP.KPUB.FW.W.0022.000000T0000Z-250413T0300Z/
/O.CON.KPUB.FW.W.0023.250413T1500Z-250414T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
855 PM MDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
SUNDAY FOR FIRE WEATHER ZONES 222, 224, 225, 227, 228, 229, AND 
230... 

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 222, 224, 225, 227, 228, 229, AND 230...

* AFFECTED AREA...Fire Weather Zones 222, 224, 225, 227, 228, 
  229 and 230.

* TIMING...From 9 AM to 8 PM MDT Sunday.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220-221-223-226-231-130400-
/O.EXP.KPUB.FW.W.0022.000000T0000Z-250413T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
Northern El Paso County Including Monument and Black Forest-
Crowley County Including Ordway-
855 PM MDT Sat Apr 12 2025

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 220, 221, 223, 226, AND 231...

Relative humidity recovery will be minimal, however, winds and
gusts will continue to diminish this evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 11, 11:25 AM MDT, 2 hours 37 minutes earlier. Its key messages:

  • Unseasonably warm and dry with increasing winds and critical fire weather conditions expected over the weekend.
  • A cold front will bring cooler temperatures and a slight chance of showers Sunday night and Monday.
  • Warmer weather returns for next week with isolated showers over and near the mountains each day.
Area forecast discussion, Apr 11, 11:25 AM MDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1125 AM MDT Fri Apr 11 2025

.KEY MESSAGES...

- Unseasonably warm and dry with increasing winds and critical
  fire weather conditions expected over the weekend.

- A cold front will bring cooler temperatures and a slight
  chance of showers Sunday night and Monday.

- Warmer weather returns for next week with isolated showers
  over and near the mountains each day.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 301 AM MDT Fri Apr 11 2025

Upper ridging today will bring warmer temperatures and dry
weather to the region with high temperatures around 10 degrees
warmer than yesterday across eastern areas. Western areas will
see readings around 2 to 4 degrees warmer. Afternoon humidity
values will drop below 15% but winds will remain relatively
light beneath the upper high, so no critical fire weather
conditions are expected. However we could see some afternoon
breezes up to 20 mph at times.

Flow aloft increases tonight which will deepen the lee trough
and enhance westerly downslope winds along the lower eastern
slopes of the southeast mountains and adjacent plains. This
will keep temperatures overnight rather mild for most of the
southeast plains (40s to low 50s). Mountains and valleys will
drop into the 20s and 30s for overnight lows. -KT

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 301 AM MDT Fri Apr 11 2025

Southwest flow aloft continues to increase on Saturday as the
next upper trough moves through the Pacific northwest and into
the northern U.S. Rockies. The surface lee trough kicks eastward
in response, allowing dry gusty southwest winds to mix to the
surface across most of southern CO. Humidity values will drop
below critically low thresholds and combined with dry fuels
will lead to a critical fire weather day across most of southern
CO. Fuels are in various states of drying out and/or greening
up for Spring which leads to a hodgepodge pattern of Fire
Weather Watches. Although confidence is high that all areas with
critical fuels will need Red Flag Warnings for Saturday, have
maintained the Fire Weather Watches for now as fuels status may
still change over the next 24 hours. But do expect fairly
widespread Red Flag Warnings to be needed for Saturday. Record
breaking high temperatures are likely on Saturday as well as
highs peak in the mid 80s to lower 90s across the plains with
70s to near 80 for the valleys, and 50s and 60s for the
mountains.

Models have come into better agreement on a more northern track
to the upper low on Sunday, though still differ with the timing
of a cold front dropping through the southeast plains. Poor
overnight humidity recovery is expected along the lower eastern
slopes of the southeast mountains into the I-25 corridor as
enhanced westerly winds continue Sat night. Could see some
gusts up to 50 mph overnight in and near the mountains, though
forward shear aloft should keep gusts below high wind criteria.
Mixing will occur early on Sunday as the system passes to the
north with an earlier start to critical fire weather conditions
expected for the mountains, valleys and southern I-25 corridor.
Depending on the timing of the cold front, we could see
critical fire weather conditions return as far north as the
Pikes Peak region and a tier of counties eastward. Confidence is
low on this as most of the 00z runs bring the front into at
least portions of the southeast plains by mid day Sunday with
some minor humidity recovery behind it. Have issued another Fire
Weather Watch for the San Luis Valley, the Sangres and Wet
Mountains and the southern I-25 corridor for Sunday where
confidence is greatest. Otherwise, it will be slightly cooler
Sunday though still well above seasonal normals.

Showers will be possible Sunday night and Monday as the cold
front banks up against the southeast mountains bringing some
modest moisture return. Most of these showers will be diurnally
driven with afternoon heating/instability, but moisture quality
is poor and any precipitation looks spotty and light and not
likely to bring much of wetting precipitation to the area. The
next wave in gets picked up off the southern Pacific through the
Desert SW and across CO Tues/Wed. This will bring increasing
showers to the mountains though any precipitation should remain
fairly light. Temperatures rebound back into the 70s and 80s
across the lower elevations by mid week with 50s and 60s for the
mountain communities. -KT

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1124 AM MDT Fri Apr 11 2025

VFR conditions anticipated across the forecast area over the
next 24 hours, including the three main TAF sites of COS, KPUB
and KALS. Surface winds are expected to remain diurnal in
direction and generally less than 12 kts. Moore

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for COZ220-221-223>231.
Fire Weather Watch from Sunday morning through Sunday evening
for COZ224-225-229-230.

&&

SHORT TERM...KT
LONG TERM...KT
AVIATION...MOORE
Hazardous weather outlook, Apr 11, 4:11 AM MDT, 9 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
411 AM MDT Fri Apr 11 2025

COZ058>089-093>099-121015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
411 AM MDT Fri Apr 11 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Critical fire weather conditions will be likely Saturday and
Sunday across portions south central and southeast Colorado. Gusty
winds up to 50 mph, and relative humidity below 15 percent will
lead to conditions favorable for rapid rates of fire spread where
cured fuels remain dry and vegetation has not sufficiently
entered Spring green up.

Isolated to scattered showers will be possible Sunday night and
Monday across the mountains and plains north of highway 50, though
any precipitation is expected to be spotty and light.

Another weak disturbance will bring spotty showers and
thunderstorms to the mountain areas through the middle of next
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

31/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:57 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, El Paso, Fremont and 5 more35 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.